Alert archive / Nebraska / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 282, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Aug 10, 2011, 8:29 PM MDT for Hooker County, McPherson County, Nebraska. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 10, 2011, 8:29 PM MDT (02:29 UTC)
- Expired
- Aug 10, 2011, 9:15 PM MDT
- In force
- 46 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Hooker County, NE, McPherson County, NE
The radar
The North Platte radar (KLNX), 40 km from the middle of the area, began a volume at 02:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 10, 4:03 PM MDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 2.5 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 765 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 1073 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 95 m²/s²
- 0-3 km storm-relative helicity
- 271 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 11.0
The text
As transmitted, in the capitals the NWS used until 2016.
857
WUUS53 KLBF 110229
SVRLBF
NEC091-117-110315-
/O.NEW.KLBF.SV.W.0282.110811T0229Z-110811T0315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
829 PM MDT WED AUG 10 2011
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HOOKER COUNTY IN WEST CENTRAL NEBRASKA...
MCPHERSON COUNTY IN WEST CENTRAL NEBRASKA...
* UNTIL 915 PM MDT/1015 PM CDT/
* AT 827 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
HIGHWAY 97 CROSSING THE DISMAL RIVER...OR 8 MILES SOUTH OF
MULLEN...AND MOVING SOUTH AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
HIGHWAY 97 CROSSING THE DISMAL RIVER AROUND 840 PM MDT.
TRYON AROUND 1015 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE HIGHWAY
97 MILE MARKER 50 AND HIGHWAY 97 MILE MARKER 40.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS EXHIBITED SOME WEAK ROTATION. TORNADOES CAN DEVELOP
QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
&&
LAT...LON 4174 10086 4158 10073 4147 10122 4202 10137
4203 10086
TIME...MOT...LOC 0228Z 339DEG 23KT 4192 10104
WIND...HAIL 60MPH 1.00IN
$$
POWER1 follow-up statement
464
WWUS53 KLBF 110252
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
852 PM MDT WED AUG 10 2011
NEC091-117-110315-
/O.CON.KLBF.SV.W.0282.000000T0000Z-110811T0315Z/
HOOKER NE-MCPHERSON NE-
952 PM CDT WED AUG 10 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR MCPHERSON AND
SOUTHEASTERN HOOKER COUNTIES UNTIL 1015 PM CDT/915 PM MDT/...
AT 849 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES
EAST OF EAST CODY LAKE...OR 18 MILES NORTHWEST OF TRYON...MOVING
SOUTH AT 35 MPH.
THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF MCPHERSON
AND SOUTHEASTERN HOOKER COUNTIES...INCLUDING THE FOLLOWING LOCATIONS
HIGHWAY 92 MILE MARKER 200.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS EXHIBITED SOME WEAK ROTATION. TORNADOES CAN DEVELOP
QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE... SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS IF YOU ARE IN
THE PATH OF THIS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
&&
LAT...LON 4180 10130 4191 10087 4174 10086 4158 10073
4147 10122
TIME...MOT...LOC 0252Z 340DEG 29KT 4173 10116
WIND...HAIL 60MPH 1.00IN
$$
POWERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 4:16 PM MDT, 4 hours 13 minutes earlier.
Area forecast discussion, Aug 10, 4:16 PM MDT, 4 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 516 PM CDT WED AUG 10 2011 .UPDATE... UPDATED FORECAST FOR SEVERE THUNDERSTORMS WATCH FOR WESTERN NEBRASKA. ADDED ISOLATED THUNDERSTORMS TO SOUTHWEST NEBRASKA. && .PREV DISCUSSION... /ISSUED 346 PM CDT WED AUG 10 2011/ SYNOPSIS... ISOLATED SHOWERS AND STORMS CONTINUE THIS AFTERNOON MAINLY FROM THE NORTHERN PANHANDLE SOUTHEAST THROUGH THE CENTRAL SANDHILLS. A COMBINATION OF A WEAK DISTURBANCE MOVING FROM SRN WY AND SRN PANHANDLE WITH DIFFERENTIAL HEATING AND WEAK SURFACE CONVERGENCE HAVE BEEN SUFFICIENT TO SUSTAIN UPDRAFTS. THIS ACTIVITY TO CONTINUE FOR REMAINDER OF AFTERNOON WITH A FEW STORMS POSSIBLY BECOMING NEAR SEVERE FOR A BRIEF TIME WITH SMALL HAIL POSSIBLE. SHORT TERM (TONIGHT THROUGH SATURDAY)... ACTIVITY FROM THIS AFTERNOON TO LINGER INTO THE EVENING PERHAPS TIL AROUND SUNSET. OTHERWISE CLEARING SKIES WITH PATCHY FOG POSSIBLE LATE TONIGHT INTO EARLY THURSDAY MORNING. NOT LOOKING FOR LOW VISIBILITIES...BUT RATHER 3 TO 5 MILE VISIBILITIES. A COOLER NIGHT WITH LOWS 55 TO 59. MAINTAINED A CHANCE FOR SHOWERS AND STORMS THURSDAY AFTERNOON/THURSDAY NIGHT. CONVECTIVE PARAMETERS FAVORABLE FOR ISOLATED SEVERE STORMS TO DEVELOP/OR MOVE INTO AREA FROM THE SRN BLACK HILLS REGION AND ALSO ALONG A PRONOUNCED DRYLINE IN THE EASTERN PANHANDLE. UPPER FLOW IS WEST NORTHWEST SIMILAR TO THE PAST FEW DAYS. STORM LOOK TO INITIATE UPON 45-50 KTS OF DEEP LAYER SHEAR WITH 2000-3500 J/KG OF MOST UNSTABLE CAPES. ALL APPEAR IN SUFFICIENT BALANCE TO FOR SUSTAINED SEVERE AS OPPOSED TO PULSE STORMS. STORMS MAY FOR A LARGE CLUSTER OR MCS ACROSS THE CENTRAL AND NORTH AND TRACK EAST SOUTHEAST INTO EASTERN NEBRASKA OVERNIGHT. HIGHS THURSDAY WARM TO THE MID 80S WEST TO LOW 80S EAST. A WEAK COLD FRONT WILL PASS THROUGH FRIDAY WITH STORM CHANCES MAINLY ACROSS THE EAST. MAINLY ACTIVITY SHOULD RESIDE ACROSS THE EASTERN DAKOTAS/IOWA AND MINNESOTA. HIGH FROM LOW 80S NORTH HALF TO MID 80S SOUTH. A SLIGHT REINFORCING COLD FRONT ACTUALLY ARRIVES FRIDAY NIGHT WITH DRY CONDITIONS FORECAST. FOR SATURDAY...SURFACE WINDS SLOWLY VEER TO EASTERLY BY LATE DAY. HIGHS HELD IN THE LOWER 80S. CURRENT DRY FORECAST AS CONVECTION SHOULD BE CONFINED TO THE HIGHER TERRAIN OFF THE FRONT RANGE. LONG TERM (SUNDAY THROUGH WEDNESDAY)... UPPER RIDGE CENTER ACROSS TEXAS SUNDAY IS FORECAST TO STRETCH NORTHEAST INTO THE MID MISSISSIPPI VALLEY BY WEDNESDAY AS A BROAD UPPER TROUGH EXTENDS ACROSS THE WESTERN CONUS. HIGHS SUNDAY SLIGHTLY BELOW NORMAL FROM 82 TO 86 DEGREES TO WARM TO 85 TO 90 DEGREES BY MONDAY THROUGH WEDNESDAY. MAINLY A SLIGHT CHANCE OF SHOWERS AND STORMS SUNDAY NIGHT THROUGH MONDAY NIGHT AS WEAK DISTURBANCES CREST UPPER RIDGE AND AGAIN TUESDAY NIGHT AS UPPER FLOW TRANSITIONS TO SOUTHWESTERLY ALOFT. AVIATION... BOTH THE BKN-OVC CEILINGS AND SCATTERED -TSRA THAT ARE CENTERED OVER NORTH CENTRAL NEB SHOULD DISSIPATE AFTER 00 UTC AS LOW-LEVEL COOLING SETS IN. LIGHT SOUTH-SOUTHEASTERLY FLOW OVERNIGHT WILL RESULT IN AN INCREASE OF MOISTURE AND POTENTIALLY CAUSE STRATUS AND/OR FOG. IT/S LOOKING LIKE IFR OR LOWER CONDITIONS WILL DEVELOP...ESPECIALLY OVER SOUTHWEST NEB SUCH AS AT KLBF...WHERE MODEL GUIDANCE SUBSTANTIATES THE RISK THE MOST. IF IT DOES FORM...IT SHOULD LIFT BY 18 UTC THU. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM/EXTENDED...POWER AVIATION...POWER
Hazardous weather outlook, Aug 10, 6:47 PM MDT, 1 hour 42 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORTH PLATTE NE 747 PM CDT WED AUG 10 2011 NEZ004>010-022>029-035>038-056>059-069>071-094-120100- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 747 PM CDT WED AUG 10 2011 /647 PM MDT WED AUG 10 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. ISOLATED STRONG AND SEVERE THUNDERSTORMS ARE POSSIBLE INTO THROUGH THIS EVENING ACROSS PORTIONS OF NORTHERN NEBRASKA AND THE WESTERN PANHANDLE. LOCATIONS THAT HAVE THE HIGHEST THREAT FOR SEVERE STORMS ARE GENERALLY ALONG AND WEST OF HIGHWAY 83. LARGE HAIL AND DAMAGING WINDS ARE THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THURSDAY AFTERNOON ACROSS NORTHWESTERN NEBRASKA...THE PANHANDLE...AND THE WESTERN SAND HILLS. STORMS WILL SPREAD INTO CENTRAL NEBRASKA BY THE LATER AFTERNOON ON THURSDAY. VERY LARGE HAIL AND DAMAGING WIND GUSTS WILL BE THE MAIN THREATS. THUNDERSTORMS MAY GROW INTO LARGER CLUSTERS INTO THE EVENING AND POSSIBLY OVERNIGHT WITH LOCALLY HEAVY RAINFALL AND A CONTINUED THREAT FOR DAMAGING WINDS AS CLUSTERS MOVE EAST AND SOUTHEASTWARD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE BROOKS
In the hours before
Local storm report, Aug 10, 7:21 PM MDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
821 PM CDT WED AUG 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM HAIL 22 S CODY 42.62N 101.25W
08/10/2011 E1.00 INCH CHERRY NE PUBLIC
&&
JAHSENMALocal storm report, Aug 10, 7:27 PM MDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
827 PM CDT WED AUG 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM HAIL 27 S CODY 42.55N 101.25W
08/10/2011 E1.75 INCH CHERRY NE PUBLIC
REPORTED SEEING A ROTATING WALL CLOUD JUST TO THE NORTH
OF THE LOCATION.
&&
JAHSENMALocal storm report, Aug 10, 7:41 PM MDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
841 PM CDT WED AUG 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM FUNNEL CLOUD 20 WSW MERRITT RESERVOI 42.53N 101.23W
08/10/2011 CHERRY NE PUBLIC
&&
JAHSENMALocal storm report, Aug 10, 7:42 PM MDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
842 PM CDT WED AUG 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM HAIL 20 WSW MERRITT RESERVOI 42.53N 101.23W
08/10/2011 E1.75 INCH CHERRY NE PUBLIC
&&
JAHSENMALocal storm report, Aug 10, 7:47 PM MDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
847 PM CDT WED AUG 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0824 PM TSTM WND GST 17 NW MULLEN 42.22N 101.28W
08/10/2011 E60 MPH CHERRY NE PUBLIC
&&
JAHSENMALocal storm report, Aug 10, 7:48 PM MDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
848 PM CDT WED AUG 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0824 PM HAIL 17 NW MULLEN 42.22N 101.28W
08/10/2011 E1.00 INCH CHERRY NE PUBLIC
&&
JAHSENMAThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 6:21 PM MDT | Tornado Warning | LBF | Cherry | 24 min |
| Aug 10, 6:55 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 50 min |
| Aug 10, 7:44 PM MDT | Severe Thunderstorm Warning | LBF | Cherry, Hooker | 46 min |
| Aug 10, 8:42 PM MDT | Areal Flood Advisory | LBF | Hooker | 3 hr |
| Aug 10, 9:15 PM MDT | Severe Thunderstorm Warning | LBF | McPherson | 30 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.